Arizona, 2004

Debris Flow in Arizona, November 8, 2004

November 8, 2004 · NWS FGZ · 1 event in 1 county or zone

1 debris flow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Nov 8, 10:30 AM MST, 30 minutes earlier.

Area forecast discussion, Nov 8, 10:30 AM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF
1030 AM MST MON NOV 08 2004

.SYNOPSIS...A STRONG AND WET PACIFIC STORM WILL MOVE ACROSS ARIZONA
TODAY PRODUCING WIDESPREAD RAIN OVER THE REGION...AND SNOW OVER THE
HIGHEST ELEVATIONS THIS AFTERNOON. THE SYSTEM WILL MOVE EAST OF THE
STATE ON TUESDAY WITH DRIER AND SLIGHT WEATHER WEATHER FOR MID WEEK.
ANOTHER STORM IS EXPECTED TO APPROACH THE SOUTHWEST ON FRIDAY AND
LINGER INTO THE WEEKEND.

&&

.DISCUSSION...NORTH SOUTH BAND OF SHOWERS CONTINUES TO MOVE
NORTHWARD ACROSS EASTERN YAVAPAI COUNTY AND CENTRAL COCONINO COUNTY
THIS MORNING. AUTOMATED RAIN GAUGES INDICATE MANY STREAMS CONTINUE
TO RISE SO HAVE ISSUED SMALL STREAM FLOOD ADVISORY FOR THESE
LOCATIONS. FLOOD WATCH REMAINS IN EFFECT UNTIL NOON TODAY.

IN ADDITION...THE STORMS IN THIS BAND ARE QUITE STRONG AND WITH THE
LARGE SHEAR AND HELICITY PRESENT ARE SHOWING ROTATION. WILL CONTINUE
TO MONITOR FOR POSSIBILITY OF A FEW STORMS BECOMING MARGINALLY
SEVERE LATER THIS MORNING AND EARLY AFTERNOON.

SPOTTER REPORTS INDICATE THAT THE SNOW LEVELS REMAIN QUITE HIGH
SOMEWHERE AROUND 9500 FEET OR HIGHER. EXPECT THE SNOW LEVELS TO FALL
QUICKLY ONCE THE COLD CORE OF THE SYSTEM MOVES ACROSS THE STATE
LATER TODAY.  DB

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IS IN EFFECT UNTIL 12
PM MST TODAY FOR ZONES 8/15/18/37/38.

&&
Hazardous weather outlook, Nov 8, 6:00 AM MST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
600 AM MST MON NOV 8 2004

AZZ004>018-037>040-091400-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
600 AM MST MON NOV 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON TODAY FOR YAVAPAI COUNTY
...NORTHERN GILA COUNTY AND THE MOGOLLON RIM. SEE PHXFFAFGZ FOR
DETAILS.

A LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL CONTINUE TO
PRODUCE LIGHT TO MODERATE RAINFALL ACROSS NORTHERN ARIZONA TODAY.
AS THE STORM SYSTEM MOVES INTO SOUTHERN NEVADA THE RAIN WILL BEGIN
TO DIMINISH FROM WEST TO EAST THIS AFTERNOON. SNOW LEVELS WILL REMAIN
HIGH...ABOVE 9000 FEET...THIS MORNING AND THEN BEGIN TO FALL DURING
THE AFTERNOON TO AROUND 7000 FEET. SOME SNOW ACCUMULATION...1 TO 3
INCHES...IS EXPECTED ABOVE 7500 FEET THIS BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 debris flow. Local standard time, as filed.

Debris Flow, Yavapai County Valleys and Basins

When
November 8, 11:00 AM MST to 12:00 PM MST
Where
Yavapai County Valleys and Basins forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
34.600, -112.554 (the zone’s center; the record gives no point)

Department of Public Saftey reported a rock slide on I-17 near Bumble Bee (Mile post 225). Heavy rain was observed in the area.

What these are

Debris Flow
A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428959.